Alert archive / Indiana / Tornado Warnings in 2009
Tornado Warning 12, NWS Northern Indiana
NWS Northern Indiana issued this tornado warning at Aug 19, 2009, 8:55 PM EDT for Kosciusko County, Indiana. It was in force for 11 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2009, 8:55 PM EDT (00:55 UTC)
- Expired
- Aug 19, 2009, 9:06 PM EDT
- In force
- 11 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
County Kosciusko County, IN
The radar
The Northern Indiana radar (KIWX), 23 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 19, 6:11 PM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.9 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2004 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 904 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 7.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KIWX 200055
TORIWX
INC085-200130-
/O.NEW.KIWX.TO.W.0012.090820T0055Z-090820T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
855 PM EDT WED AUG 19 2009
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN KOSCIUSKO COUNTY IN NORTH CENTRAL INDIANA
* UNTIL 930 PM EDT
* AT 854 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS SEVERE STORM WAS
LOCATED NEAR PACKERTON...OR 5 MILES NORTH OF NORTH MANCHESTER...AND
MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IN THE PATH OF THE SEVERE STORM INCLUDE...
PIERCETON...
PACKERTON AND SIDNEY...
WOOSTER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 4107 8585 4130 8578 4123 8566 4119 8566
4119 8569 4116 8569 4105 8577
TIME...MOT...LOC 0055Z 208DEG 24KT 4108 8580
$$
JC1 follow-up statement
000
WWUS53 KIWX 200106
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
906 PM EDT WED AUG 19 2009
INC085-200117-
/O.CAN.KIWX.TO.W.0012.000000T0000Z-090820T0130Z/
KOSCIUSKO IN-
906 PM EDT WED AUG 19 2009
...THE TORNADO WARNING FOR SOUTHEASTERN KOSCIUSKO COUNTY IS
CANCELLED...
AT 907 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED AND
NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...
THE TORNADO WARNING HAS BEEN CANCELLED.
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT THURSDAY MORNING
FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO.
LAT...LON 4107 8585 4130 8578 4123 8566 4119 8566
4119 8569 4116 8569 4105 8577
TIME...MOT...LOC 0107Z 208DEG 24KT 4115 8575
$$
JCWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this tornado warning went out at Aug 19, 7:45 PM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, Aug 19, 7:45 PM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
745 PM EDT WED AUG 19 2009
.AVIATION/UPDATE...
DEEPENING LOW OVER MN WITH WARM FRONT EXTENDING FROM IKK-ILN MOVG NE
THIS EVE. SHRTWV MOVG NE ALONG FRONT ACROSS IL HAS RESULTED IN BKN
LINE OF SHOWERS/TSTMS MOVG INTO NWRN INDIANA, WHILE SCT STORMS HAVE
FORMED ALONG/AHEAD OF FRONT OVER NE INDIANA AND NW OH. FRONT
EXPECTED TO LIFT NE ACROSS NRN INDIANA THIS EVE CAUSING TSRA AT BOTH
TERMINALS. NOT MUCH UPSTREAM BEHIND WARM FRONT ATTM, SO JUST FCST
VCSH AFTER THE FRONT PASSES THROUGH LATE THIS EVE. CDFNT ASSOCIATED
WITH THIS SYSTEM SHOULD MOVE THROUGH THE AREA ON THU PRECEDED BY
PRE-FRONTAL TROF...WITH SHRA/TSRA AND MVFR CONDITIONS PSBL WITH BOTH
FEATURES.
AS FOR PUBLIC PRODUCTS...GIVEN WIDESPREAD CONVECTION APCHG WRN
PORTION OF CWA LATE THIS AFTN...ACCOMPANIED BY DESTABILIZATION AS
WARM FRONT PUSHES NE AND STRONG DEEP LAYER SHEAR...INCREASED POPS
FOR THE EVE HOURS AND ADDED SVR MENTION TO GRIDS/ZFP ON EARLIER
UPDATE.
&&
.PREV DISCUSSION...
SHORT TERM...
ANOMALOUS LATE SUMMER UPPER LOW STILL EXPECTED TO DROP INTO NORTHERN
PLAINS AND SLIDE INTO THE GREAT LAKES REGION DURING THE PERIOD.
STRONG SHORT WAVE COMING OUT OF SOUTHERN PLAINS TONIGHT EXPECTED TO
GENERATE MCS WHICH WILL MOVE INTO GREAT LAKES OVERNIGHT. CHALLENGE
IS WITH WHERE MCS WILL DEVELOP AND MOVE TO THROUGH THE NIGHT AND
INTO THURSDAY MORNING. THIS WILL ALSO DICTATE IF AND WHERE ANY
CONVECTION FIRES ON THURSDAY AHEAD OF MAIN COLD FRONT.
WEAK FRONT THAT MOVED THROUGH OUR AREA ON MONDAY IS RETURNING NORTH
THIS AFTERNOON AS A WARM FRONT IN RESPONSE TO RETURN FLOW AHEAD OF
STRONG PLAINS SHORT WAVE. INITIAL MCV NOW MOVING ACROSS NORTHEAST
MISSOURI IS SITUATED NEAR WARM FRONTAL BOUNDARY AND IS EXPECTED TO
CONTINUE LIFTING NORTHEAST INTO NORTHERN IL THIS EVENING. WARM FRONT
WILL ALSO BE LIFTING NORTH INTO OUR AREA WITH INCREASING LOW LEVEL
JET EARLY THIS EVENING. 30 TO 40 KNOTS PROGGED TO DEVELOP OVER THIS
BOUNDARY THIS EVENING AND MODELS CONTINUE TO SHOW STRONG THETA E
ADVECTION OVER TOP FRONT WITHIN THIS LOW LEVEL JET. ATMOSPHERE SOUTH
OF FRONT IS BECOMING INCREASINGLY MORE UNSTABLE. REGIONAL RADAR
MOSAIC SHOWING SCATTERED TSRA ALREADY ALONG BOUNDARY IN MOIST ASCENT
REGION AND TRYING TO BECOME BETTER ORGANIZED. EXPECT SCATTERED TSRA
TO CONTINUE TO DEVELOP AND MOVE THROUGH WESTERN AREAS THIS EVENING
WITH THESE FEATURES.
A BRIEF LULL IS POSSIBLE LATER THIS EVENING INTO THE EARLY OVERNIGHT
PERIODS BEFORE MAIN SHORT WAVE CURRENTLY COMING INTO SOUTHWEST
MISSOURI APPROACHES. HOWEVER...NAM12 SHOWING STRONG LOW LEVEL JET
PERSISTING WITH UNSTABLE...HIGH THETA E AIR IN PLACE DURING THE
ENTIRE NIGHT. THIS COULD KEEP SCATTERED TSRA GOING SO WILL NOT TRY
AND TIME A LULL BUT KEEP LIKELY POPS FOR SIMPLICITY. NAM AND GFS
DIVERGE ON HOW THIS SECOND SHORT WAVE WILL MOVE...WITH NAM MOVING IN
MORE TO THE NORTHEAST ACROSS OUR NORTHWEST AREA WHILE GFS SLIDES IT
MORE TO EAST ACROSS OUR FAR SOUTH. BOTH MODELS HAVE BEEN RATHER
CONSISTENT IN THEIR DEPICTIONS LAST SEVERAL RUNS BUT NAM MAKES MORE
SENSE WITH REGARDS TO STRONG SOUTHWEST FLOW AND SLIGHTLY NEGATIVE
TILTED UPPER SYSTEM. 00Z ECMWF ALSO SIDING TOWARD NAM SOLUTION.
ESSENTIALLY THIS BOILS DOWN TO HOW HIGH OF A POP TO GO WITH LATE
TONIGHT AND WHERE. WILL SIDE TOWARD CATEGORICAL NORTHWEST AND TAPER
TO HIGH CHANCE SOUTHEAST. WILL INCREASE SOUTHEAST TO LIKELY ON
THURSDAY WITH MAIN FRONT EXPECTED TO PASS.
SEVERE POTENTIAL CONTINUES WITH THIS SYSTEM BUT UNCERTAINTY IN HOW
WE RECOVER ON THURSDAY FOR MAIN SURFACE FRONT. SHEAR VALUES REMAIN
HIGH WITH UNSTABLE AIRMASS SO STRONG STORMS AND ISOLATED SEVERE
STILL POSSIBLE OVERNIGHT...ESPECIALLY TOWARD SUNRISE WITH MAIN SHORT
WAVE AS NAM12 SHOWS 55 KNOT LLJ INTO NORTHWEST AREA. AMOUNT OF
MORNING RAIN AND CLOUD DEBRIS WILL BE KEY TO HOW UNSTABLE WE GET IN
AFTERNOON AHEAD OF MAIN COLD FRONT. PLAN TO KEEP LIKELY POPS AND
KEEP SEVERE MENTION IN HWO FOR NOW.
LONG TERM...
COOLER DAYS FRI/SAT WITH CONSIDERABLE CLOUDINESS AND CHANCE FOR
SHOWERS PRIMARILY FRI AFTERNOON WITH COLD MID/UPPER LEVEL TROF
PUSHING THROUGH. LEFT CHC POPS IN FOR PRE-AFT HOURS AS A HEDGE
AGAINST NAM BUFR SOUNDINGS SHOWING STEEP LLEVEL LAPSE RATES AS EARLY
AS 14Z FUELED BY H85 TEMPS FALLING TO 8C. ADDNL AID DURING AFTERNOON
WITH MID LEVEL TROF OVERHEAD FOLLOWED BY SHOWERS DIMINISHING IN THE
EVE WITH LOSS OF HEATING. SOME DOUBT AS TO A TOTALLY DRY SATURDAY
IN THE EAST WITH MID LEVEL TROF AXIS NOT PUSHING THROUGH UNTIL MID
AFTERNOON BUT FEELING AT THIS TIME IS ANYTHING THAT WOULD POP UP
WOULD BE VERY ISOLATED...AND NOT SIGNIFICANT ENOUGH CHANCE TO
WARRANT A POP AT THIS TIME. SAT TEMPS COULD BE QUITE COOL WITH
MIXING NOT EXPECTED TO REACH H85 AND H925 TEMPS AT ONLY 12C PLUS
EARLY FORMING CU DECK HELPING SQUASH AUGUST INSOLATION. BACKED
HIGHS DOWN A TOUCH WITHIN LOW-MID 70S RANGE
THEREAFTER A STEADY MODERATION BACK TO TEMPS JUST ABOVE CLIMO IN THE
LOW 80S BY END OF PD AS RIDGE OVER CENTRAL PLAINS EDGES EAST...ONLY
TO BE DEFEATED BY YET ANOTHER WAVE DROPPING INTO THE UPPER MIDWEST
AT END OF PD. WITH A TROPICAL SYSTEM CURVING UP THE EAST COAST THIS
WEEKEND...SUSPECT EVERYTHING UPSTREAM WILL GET BOGGED DOWN A BIT.
COMBINED WITH POOR MODEL CONSISTENCY DECIDED TO KEEP DAY 7 DRY.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY FROM 1 AM TO 10 PM EDT THURSDAY FOR LMZ043-
046.
&&
SHORT TERM...LASHLEY
LONG TERM...LUDINGTON
AVIATION/UPDATE...JTHazardous weather outlook, Aug 19, 5:45 PM EDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 545 PM EDT WED AUG 19 2009 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-202145- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 545 PM EDT WED AUG 19 2009 /445 PM CDT WED AUG 19 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE AREA TONIGHT. SOME OF THE STORMS MAY BE SEVERE WITH DAMAGING WINDS THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS REMAIN POSSIBLE THURSDAY AND THURSDAY NIGHT. SOME OF THESE THUNDERSTORMS MAY REACH SEVERE LIMITS THURSDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-202145- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 545 PM EDT WED AUG 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TONIGHT. SOME OF THE STORMS MAY BE SEVERE THIS EVENING WITH DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY WITH AN ISOLATED SEVERE STORM POSSIBLE IN THE AFTERNOON. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
In the hours before
Special weather statement, Aug 19, 8:04 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
804 PM EDT WED AUG 19 2009
OHZ001-002-004-005-200100-
DEFIANCE OH-FULTON OH-HENRY OH-WILLIAMS OH-
804 PM EDT WED AUG 19 2009
AT 804 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BRYAN...MOVING NORTHEAST AT 25 MPH.
WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...
BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
BRYAN...
ARCHBOLD...
STRYKER...
WEST UNITY...
FAYETTE...
NEY...
THIS INCLUDES INTERSTATE 80 90 IN OHIO BETWEEN MILE MARKERS 17 AND
37.
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT THURSDAY MORNING
FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO.
LAT...LON 4157 8407 4134 8451 4145 8469 4171 8435
4171 8421
TIME...MOT...LOC 0004Z 234DEG 20KT 4143 8460Local storm report, Aug 19, 8:11 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
811 PM EDT WED AUG 19 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0809 PM TSTM WND DMG LOGANSPORT 40.75N 86.36W
08/19/2009 CASS IN EMERGENCY MNGR
TREES DOWN AND POWER OUTAGES ACROSS THE COUNTY
&&
EVENT NUMBER IWX0900070
SAWSpecial weather statement, Aug 19, 8:16 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
816 PM EDT WED AUG 19 2009
INZ003-MIZ077-200115-
BERRIEN MI-LA PORTE IN-
716 PM CDT WED AUG 19 2009
AT 716 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 22 MILES SOUTHWEST OF MICHIGAN CITY...OR NEAR
SOUTH HAVEN...MOVING NORTHEAST AT 35 MPH.
WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...
AND HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
TRAIL CREEK AND MICHIGAN CITY...
LONG BEACH...
OTIS...
WATERFORD AND PINOLA...
POTTAWATTOMIE PARK...
MICHIANA SHORES...GRAND BEACH AND MICHIANA...
THIS INCLUDES INTERSTATE 80 90 IN INDIANA BETWEEN MILE MARKERS 38 AND
54.
THIS INCLUDES INTERSTATE 94 IN INDIANA BETWEEN MILE MARKERS 33 AND
45.
THIS INCLUDES INTERSTATE 94 IN MICHIGAN BETWEEN MILE MARKERS 0 AND 1.
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT THURSDAY
MORNING/100 AM EDT THURSDAY MORNING/ FOR NORTHERN INDIANA AND
SOUTHERN MICHIGAN AND NORTHWESTERN OHIO.
LAT...LON 4173 8692 4175 8689 4176 8684 4180 8680
4181 8677 4167 8662 4154 8694 4172 8695
TIME...MOT...LOC 0016Z 233DEG 28KT 4151 8720Local storm report, Aug 19, 8:29 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
829 PM EDT WED AUG 19 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0754 PM TSTM WND GST 3 NW DUNKIRK 40.79N 86.43W
08/19/2009 E60 MPH CASS IN TRAINED SPOTTER
TREE LIMBS DOWN UP TO 15 INCHES IN DIAMETER...ESTIMATED
60 MPH WINDS
&&
EVENT NUMBER IWX0900071
BJSLocal storm report, Aug 19, 8:34 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
834 PM EDT WED AUG 19 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0832 PM TSTM WND GST WABASH 40.80N 85.82W
08/19/2009 E60 MPH WABASH IN EMERGENCY MNGR
ESTIMATED 60MPH OR GREATER
&&
EVENT NUMBER IWX0900072
SAWSpecial weather statement, Aug 19, 8:49 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
849 PM EDT WED AUG 19 2009
INZ004-MIZ077-078-200145-
BERRIEN MI-CASS MI-ST. JOSEPH IN-
849 PM EDT WED AUG 19 2009
AT 848 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR EDWARDSBURG...OR NEAR NILES...MOVING
NORTHEAST AT 20 MPH.
WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...
AND HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
DOWAGIAC...
CASSOPOLIS...
EAGLE LAKE...
SUMNERVILLE...
DAILEY AND POKAGON...
DIAMOND LAKE...
THIS INCLUDES INTERSTATE 80 90 IN INDIANA BETWEEN MILE MARKERS 82 AND
85.
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT THURSDAY MORNING
FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO.
LAT...LON 4199 8586 4176 8606 4176 8607 4175 8607
4170 8611 4179 8632 4208 8614 4208 8609
TIME...MOT...LOC 0049Z 209DEG 17KT 4182 8616The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 8:18 PM EDT | Special Marine Warning | IWX | 57 min | |
| Aug 19, 8:34 PM EDT | Severe Thunderstorm Warning | IWX | Allen, Huntington, Kosciusko, Wabash, Wells, Whitley | 40 min |
| Aug 19, 8:59 PM EDT | Tornado Warning | IWX | LaPorte | 36 min |
| Aug 19, 9:14 PM EDT | Special Marine Warning | IWX | 61 min | |
| Aug 19, 9:25 PM EDT | Special Weather Statement | IWX | Adams, Blackford, Wells | 35 min |
| Aug 19, 10:05 PM EDT | Special Weather Statement | IWX | Adams, Jay | 25 min |
| Aug 20, 4:01 AM EDT | Lakeshore Flood Statement | IWX | 43 hr | |
| Aug 20, 7:45 AM EDT | Special Weather Statement | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 14 more | 60 min |
| Aug 20, 9:02 AM EDT | Special Weather Statement | IWX | DeKalb, Steuben | 58 min |
Nearby
Tornado Warnings in Indiana, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.